Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Low Energy..Anemia/Hormone Imbalance??
Oct 16, 2002

I have been positive now for 5 years. I have been taking Zerit, epivir, viramune for 6 months months now. T-Cells are 620 32 and viral load undetectable. I have been having a problem with some fatigue and LOW sex drive. My testosterone levels were checked 2 years ago when I wasent on any therapy and they were barely in the normal range. I had them checked again in may 2002 and they were pretty much unchanged. I have not shown any evidence of anemia on my lab counts although my red blood cell count was in the normal range it was not an impressive number. Would I benefit from some kind of hormone replacement therapy? Would it help any with low energy and low sex drive? Is this being caused by my meds?

Response from Dr. Frascino

Hello,

Low sex drive and fatigue are two very common symptoms associated with hypogonadism (low testosterone). Would you benefit from bumping your level up to the mid- to upper-normal range? I'd guess there would be a good chance you would. Topical testosterone replacement therapy with AndroGel is convenient and usually quite effective. Talk with your HIV specialist. I'd definitely say it's worth a try. You might want to check you blood level of testosterone once again before starting, and see how it matches up for "age-matched" controls. In other words, if you're a 20-something Italian Stallion, your "normal" range is going to be quite a bit higher than, say, Strom Thurman's. Good luck. Hope things will be perking up, literally and figuratively, for you very soon.

Dr. Bob


Previous
Dr. Bob from Alaska
Next
3rd time, tired and need you!!!!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement